MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR050502A
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the patient underwent a transcarotid artery revascularization (tcar) procedure to treat a carotid artery aneurysm, during which a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be implanted.The physician performed a cut down in the carotid with the silk road system.The viabahn device reached the target treatment area going through an 8fr introducer sheath (unspecified manufacture) and, over 0.018" guidewire.The physician began a slow deployment of the viabahn device with the intent of anchoring the distal portion in the internal carotid artery.However, due to the interaction between the guidewire and the slow deployment within the aneurysmal segment, the device did not deploy properly.Approximately four-fifths of the viabahn endoprosthesis deployed.The physician attempted to force completion by pulling more firmly on the deployment line.This action resulted in the deployment line breaking.To retrieve the viabahn device, the physician extended the carotid arteriotomy and advanced the partially deployed device, with the olive tip, into the 8 fr sheath, allowing both the viabahn device and the sheath to be withdrawn in tandem from the patient.The physician then restarted the procedure using all new components: silk road system, 8 fr introducer sheath, and 0.018" guidewire.The procedure was successfully completed by implanting 5 × 5 cm and 7 × 5 cm viabahn devices.The patient had a favorable outcome.The physician believes the issue was related to the guidewire interaction and the deployment technique.
 
Additional Manufacturer Narrative
H6: code c21 product evaluation is under investigation.Results will be included in the final report.C19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24732448
Report Number2017233-2026-07305
Device Sequence Number13367567
Product Code NIP
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR050502A
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale